MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED
Model Number 380686-04
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted partial nephrectomy surgical procedure, the user stated that patient side manipulator 1 (psm1) cannot move in.The user confirmed that psm arm led indicators are blue.They have tried multiple cannulas and moved the monopolar curved scissor instrument to another psm arm; however, the arm keeps giving resistance.The surgeon made the decision to disable the affected psm arm and continue the procedure with 3 arms with no injury reported.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting resistance on psm1, an investigation is in progress to determine the cause of this reported event.An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse confirmed the issue on psm1 during field evaluation.The fse replaced the affected psm arm to resolve the reported problem.The system was tested and verified as ready for use.The psm has not been returned for evaluation; therefore, the root cause of the customer reported failure mode cannot be determined.A follow-up mdr will be submitted if the unit is returned (post engineering evaluation) or if additional information is received.This complaint is considered a reportable event due to the following conclusion: a psm was disabled after the start of the procedure and the surgeon was able to continue with the procedure robotically using 3 arms.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.System unavailability after start of a surgical procedure could lead to the procedure to be converted/aborted and may lead to an injury due to the patient's inability to tolerate a conversion/abortion.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the patient side manipulator (psm) involved with this complaint and completed the evaluation.Failure analysis (fa) investigation confirmed the customer reported complaint.The reported failure (physical damage) was able to be confirmed during visual inspection.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16308777
Report Number2955842-2023-10532
Device Sequence Number6803450
Product Code NAY
UDI-Device Identifier00886874110775
UDI-Public(01)00886874110775
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380686-04
Device Catalogue Number380686
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown